MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5092-150
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an echelon-14 micro catheter and 2 non-medtronic coils were returned for analysis within a shipping box; within a sealed biohazard pouch the echelon within its opened outer carton and within its opened inner pouch.The 2 non-medtronic coils returned within microvention hydrosoft coil inner pouches.Visual inspection/damage location details: upon visual examination, no issues were found with the echelon-14 hub.The catheter body was found to be ruptured at ~30.7cm from distal tip.No damages were found with the distal tip.No other anomalies were observed.No other anomalies were observed.The non-medtronic coils appeared to be damaged.Testing/analysis (including sem reports): the total length of the echelon-14 micro catheter was measured to be ~155.4cm.The usable length of the echelon-14 micro catheter was measured to be ~147.0cm which is within specification.The echelon-14 micro catheter hub was tested for resistance with an in-house axium coil (model: qc-2-2-3d lot: s24gm005c).The implant coil met resistance at hub.The outer strain relief was removed from the echelon to better view hub, and the axium coil was confirmed to be stuck at the grilamid/shaft junction.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance at hub¿ was confirmed.No damages were found with the returned echelon-14 micro catheter hub that would have contributed to the reported resistance.The in-house axium coil was unable to pass through the echelon-14 micro catheter hub as it became stuck at the transition.It is likely that a step in the hub formed when grilamid (nylon tubing) is not fully fused on to the catheter during hub assembly contributed to resistance at hub.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that there was resistance in the hub of an echelon.The patient was undergoing surgery for aneurysm treatment.It was noted the patient's vessel tortuosity was normal.The access vessel was the femoral artery.It was reported that the first coil got stuck in the hub of the echelon and had been stretched.The second coil got stuck in the hub.There was catheter occlusion during coil introduction.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.Additional information received that the coils were stryker coils.The report of "catheter occlusion" was referring to the coils being stuck in the hub.The cause or contributing factor for the event was identified with a problem in the junction between micro and hub.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25485852
Report Number2029214-2026-01054
Device Sequence Number10315159
Product Code KRA
UDI-Device Identifier00847536005983
UDI-Public(01)00847536005983(17)271030(10)D076557
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5092-150
Device Catalogue Number105-5092-150
Device Lot NumberD076557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Initial Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown